Zocor and Memory Loss
Less than 1 percent of people who take Zocor experience memory loss. Because of its infrequency and the conflicting research, it is difficult to say whether this problem is caused by Zocor or something else. If you do experience memory loss while taking the drug, contact your healthcare provider. He or she may recommend adjusting your dosage or switching to a different cholesterol drug.
Does Zocor Cause Memory Loss?
While most people tolerate Zocor® (simvastatin) well, side effects are possible. Memory loss (known medically as amnesia) is a rare side effect that occurs in less than 1 percent of people who take the drug. Because memory loss with Zocor occurs so infrequently, it is difficult to know whether this effect is because of this medication or something else.
What Does the Research Say?
Little research has been done on the effects of Zocor on memory loss and other brain conditions, such as dementia. Furthermore, the research that has been done is conflicting. For example, some studies have shown that people taking Zocor have a lower chance of developing dementia. Other studies have shown no benefit.
In medical journals, there have been a number of isolated reports of memory loss in people taking Zocor. However, this number is small compared to the number of people taking it. Therefore, it is difficult to say whether the memory loss is triggered by this drug or something else.
Final Thoughts on Memory Loss and Zocor
For people taking Zocor, memory loss appears to happen infrequently. Make sure to talk with your healthcare provider or pharmacist if you have concerns about this.
Also, keep in mind that it is not possible for your healthcare provider to know if you will have a side effect with a medicine that you have never taken. Therefore, if you notice any memory loss while taking Zocor, talk to your healthcare provider. He or she may recommend adjusting the Zocor dosage or switching to another cholesterol medication.